Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sgupta

Reaction to new moisturizer

Recommended Posts

I recently ordered the new moisturizer and I've tried it three times now. Each time I use it, the area around my eyes and mouth becomes extremely puffy and red. After a few days that area peels and goes back to normal. This has happened on all three occasions I've used the moisturizer. It's a bit odd because those are the areas in which I don't use BP (or any other product besides cleanser). My forehead and cheeks are fine, even though I apply BP and occasionally Differen to those regions. Has anyone else had this experience? Ideas?

Edited by sgupta
Link to post
Share on other sites

I had that exact same problem last summer. It was terrible. (If you want to see a picture, let me know, and I'll PM you.)

Turns out, I'm sensitive to licochalcone, so I can't use the Acne.org AHA (which I'd actually used for months prior with no problems at all) or the new moisturizer.

Link to post
Share on other sites

That's really interesting...I used the first and second generation AHA+ lotion for more than a year without ever getting this sort of reaction - the redness and puffiness. However, I haven't used it for quite some time now (close to one year). So I wouldn't expect that I would be sensitive to the licochalcone. The strange part is that the reaction is mostly confined to under my eyes and around my mouth. Everywhere else I seem to be okay (although even my cheeks started to get a bit red). I've been reading the boards and it doesn't sound like it's a rampant problem. Hmmm.

Link to post
Share on other sites

Well, keep in mind that it's possible to develop an allergy to just about anything at just about any time. I'd had no problems with the AHA, even though it had licochalcone in it for a long time. Then my body suddenly decided it couldn't handle it any more.

And yeah, when it happened to me, it was just around my eyes and mouth. My cheeks, forehead, and nose were fine.

Link to post
Share on other sites

I have had the exact same experience - first with the AHA last year (which I'd used with no problem when it FIRST came out), and now just after one single application of the new formula lotion.

The skin around both my eyes and mouth is sore, red and puffy. Seems that it must be the licochalcone - though I find it really odd that I'd have a reaction to it when it seems like something that is used to treat inflamed skin.

This is a huge bummer, because the original lotion was a huge part of my daily skin care routine and I also used it as a lotion on my tattooed skin, since it was so good on my sensitive face skin.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×